MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE
Catalog Number GLC100
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 3/27/2026.D4: batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Additional information was requested and the following was obtained: postoperative: the patient experienced an intraluminal bleed.No intervention was required; the patient remained in the hospital for two days.Ten days after discharge: the patient experienced a second bleeding event and was readmitted.An endoscopy demonstrated an ulcer adjacent to the anastomotic site.The patient¿s second hospitalization lasted four days.Immediately prior to planned discharge from the second admission: the patient had another bleeding episode, after which they were ultimately discharged.Very unusual bleeding pattern and does not currently suspect a stapler-related issue.I offered to arrange a call with our post-market surveillance team; he declined.Was a leak test performed? no.Any additional intervention besides observation? stopped their anticoagulant what was the appearance of the staple line prior to closing? hemostatic.Were there any issues noted with the staple formation? if so, please describe the shape and location.No.What was the total estimated blood loss (ml)? unknown.Was a transfusion required? no.How was the bleeding addressed? observation: additional two days stay in the hospital.What was the pre and postoperative anti-coagulant and pain management protocol? stopped anti-coagulants.Was the bleeding intraluminal or extraluminal? unknown.What is the current patient status? discharged, home.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a robotic assisted partial colectomy.Doctor (b)(6) realized to complete anastomosis.Experienced bleeding postoperatively.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/7/2026.Correction: h1- not reportable.Upon review of the additional information provided, it was concluded that this event does not meet the fda defined criteria for a serious injury and is being considered not reportable after medical safety officer review.Additional information was requested and the following was obtained: i spoke with dr.Yesterday; he provided the following timeline: postoperative: the patient experienced an intraluminal bleed.No intervention was required; the patient remained in the hospital for two days.Ten days after discharge: the patient experienced a second bleeding event and was readmitted.An endoscopy demonstrated an ulcer adjacent to the anastomotic site.The patient¿s second hospitalization lasted four days.Immediately prior to planned discharge from the second admission: the patient had another bleeding episode, after which they were ultimately discharged.Dr.Described this as a very unusual bleeding pattern and does not currently suspect a stapler-related issue.I offered to arrange a call with our post-market surveillance team; he declined.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24719825
Report Number3005075853-2026-02343
Device Sequence Number12283817
Product Code GDW
UDI-Device Identifier10705036030898
UDI-Public10705036030898
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown